Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 3, 2017, 6:38 PM MDT for Clark County, Fremont County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 6:38 PM MDT (00:38 UTC)
- Expired
- Jul 3, 2017, 7:11 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 169 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
139
WUUS55 KPIH 040038
SVRPIH
IDC033-043-040130-
/O.NEW.KPIH.SV.W.0020.170704T0038Z-170704T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
638 PM MDT MON JUL 3 2017
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Northwestern Fremont County in southeastern Idaho...
Northeastern Clark County in southeastern Idaho...
* Until 730 PM MDT
* At 638 PM MDT, a severe thunderstorm was located 7 miles north of
Spencer or 14 miles northwest of Idmon, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer and Humphrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4455 11159 4436 11219 4451 11229 4456 11223
4454 11222 4453 11219 4454 11214 4452 11210
4454 11207 4453 11203 4455 11203 4454 11198
4456 11195 4456 11187 4451 11183 4453 11180
4452 11178 4454 11172 4456 11171
TIME...MOT...LOC 0038Z 240DEG 22KT 4449 11214
HAIL...1.00IN
WIND...60MPH
$$
HINSBERGER2 follow-up statements
146
WWUS55 KPIH 040055
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
655 PM MDT MON JUL 3 2017
IDC033-043-040130-
/O.CON.KPIH.SV.W.0020.000000T0000Z-170704T0130Z/
Fremont ID-Clark ID-
655 PM MDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN FREMONT AND NORTHEASTERN CLARK COUNTIES...
At 654 PM MDT, a severe thunderstorm was located 11 miles northwest
of Kilgore or 13 miles northwest of Idmon, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spencer and Humphrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4455 11159 4436 11219 4451 11229 4456 11223
4454 11222 4453 11219 4454 11214 4452 11210
4454 11207 4453 11203 4455 11203 4454 11198
4456 11195 4456 11187 4451 11183 4453 11180
4452 11178 4454 11172 4456 11171
TIME...MOT...LOC 0054Z 240DEG 22KT 4454 11202
HAIL...1.00IN
WIND...60MPH
$$
HINSBERGER234
WWUS55 KPIH 040111
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
711 PM MDT MON JUL 3 2017
IDC033-043-040119-
/O.CAN.KPIH.SV.W.0020.000000T0000Z-170704T0130Z/
Fremont ID-Clark ID-
711 PM MDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FREMONT AND
NORTHEASTERN CLARK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4455 11159 4436 11219 4451 11229 4456 11223
4454 11222 4453 11219 4454 11214 4452 11210
4454 11207 4453 11203 4455 11203 4454 11198
4456 11195 4456 11187 4451 11183 4453 11180
4452 11178 4454 11172 4456 11171
TIME...MOT...LOC 0108Z 240DEG 22KT 4459 11191
$$
HINSBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:26 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 2:26 PM MDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 226 PM MDT Mon Jul 3 2017 .DISCUSSION...Cumulus field has begin brewing over portions of the central mountains this afternoon per satellite imagery. Still expect that a few of these build ups could develop into something more significant. Thus have kept weak precip chances across the easterly portions of the central mountains and extending toward the Divide tonight. Upper ridge still the main story this week with temperatures continuing to climb. Have issued a Heat Advisory for the Eastern Magic Valley where warmest daytime highs and overnight lows are expected. Significance lies in the fact that this is a multi-day event, with guidance continuing to push temperatures near or above records for several days in a row. Moisture wrapping around the center of the high still looking to reach East Idaho by mid week, with the additional humidity a contributing factor to the overnight lows. Thunderstorm activity COULD limit daytime highs, but confidence is extremely low on any one point seeing development from one day to the next. GFS and ECMWF flatten the high slightly beginning Sunday with the greatest impact into early next week. Have limited afternoon/evening thunderstorm potential late in the forecast period, and allowed temps to moderate by a few degrees. Considering the model trend has been to strengthen the ridge and increase the day time highs over the past several days, lengthening the heat wave, am not eager to make significant changes to persistence that far out. DMH && .AVIATION...Isolated storms are forecast late this afternoon and evening across the Upper Snake Plain and Highlands. We've included VCTS at KIDA and KDIJ. Otherwise expect VFR with some cumulus buildups through sunset in and around the other TAF sites. Gusts over 25kts are possible with storms along with brief downpours, which could lead to temporary reductions in visibility or ceiling. We cannot rule out small hail as well. High pressure continues to build across west. Another round of showers and isolated storms mainly over the central mountains and Upper Snake Highlands, but not affecting TAF sites at this time. Keyes && .FIRE WEATHER...Westerly winds aloft prevail over Southeast Idaho High today even as high pressure begins to build near the Four Corners area. High pressure becomes more pronounced Tuesday through Saturday. The Snake Plain will see temperatures in the 90's through the week and flirting with the 100 degree mark Wednesday through Friday. Some high level moisture will contribute to isolated dry thunderstorms along the Montana and Idaho line today, and to a lesser extent the Lemhi range. There will be a slight chance of afternoon dry thunderstorms in the Central Mountains from Sun Valley to North Fork on Tuesday. Poor nighttime humidity recovery can be expected through the week, especially the middle and upper slopes. Monsoon moisture makes a gradual increase by Wednesday, then stronger by Friday and Saturday. With increasing moisture comes the the potential for overnight thunderstorms. If any storms are to produce rainfall approaching a tenth of an inch, it looks like Friday night and Saturday will be the best chance. RS && .HYDROLOGY...Warm temperatures will be the story this week, but current expected impact on river levels is minimal. We did receive reports this weekend of water still flowing at higher elevations, especially for the central mountains, with pockets of snowfall still existing. So, kept areal flood warning going, especially considering the impact at higher elevations to backcountry recreationists. Otherwise only other flood impact still lingering in the Big Wood region, with signs that the river there continues to slowly recede. Expectations are that the next few days will be the tell-tale for East Idaho hydrology, but we should be beyond peak flows now. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from midnight Tuesday night to 8 PM MDT Friday for IDZ017. &&
In the hours before
Special weather statement, Jul 3, 5:37 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Pocatello ID 537 PM MDT MON JUL 3 2017 IDZ019-020-023-040030- Caribou Highlands ID-Upper Snake Highlands ID- Upper Snake River Plain ID- 537 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT... JEFFERSON...NORTHWESTERN BONNEVILLE...WESTERN MADISON AND SOUTHEASTERN CLARK COUNTIES UNTIL 630 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Roberts or 12 miles southeast of Terreton, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Idaho Falls, Rexburg, Rigby, Ririe Reservoir, Terreton, Lorenzo, Ammon, Iona, Sugar City, Ucon, Menan, Teton, Ririe, Roberts, Lewisville, Mud Lake, Parker, Hamer, Archer and Egin. LAT...LON 4355 11249 4401 11257 4415 11166 4334 11157 TIME...MOT...LOC 2336Z 265DEG 32KT 4368 11228 HINSBERGER
Special weather statement, Jul 3, 6:07 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pocatello ID
607 PM MDT MON JUL 3 2017
IDZ019-040045-
Upper Snake Highlands ID-
607 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND NORTHEASTERN
CLARK COUNTIES UNTIL 645 PM MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Spencer or 16 miles northwest of Dubois, moving east at
35 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Idmon, Spencer, Kilgore, Monida Pass and Humphrey.
LAT...LON 4454 11222 4454 11214 4452 11210 4454 11207
4453 11203 4455 11203 4454 11198 4456 11189
4456 11187 4451 11183 4454 11174 4431 11168
4429 11256 4449 11261 4446 11250 4448 11247
4446 11243 4445 11239 4454 11235 4457 11225
TIME...MOT...LOC 0006Z 252DEG 31KT 4439 11236
HINSBERGERThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:07 PM MDT | Special Weather Statement | PIH | Clark | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.